Jump to content

Trying new beta blocker


morgan617
 Share

Recommended Posts

My doctor started me on labetalol and now I'm really getting tachy.

I had ablation in 2003 and run 60-80 most of the time. Since I've been on this, my pulse is 90's-100's! I know it's a beta and an alpha, but has anyone else had this kind of idio reaction? He wanted me to start on 50mg twice a day, but I'm only taking 25. Glad of that now!

My bp is all over the place. But we all know how tachy stuff just wears you out. Anyone get this besides me? crazybodymorgan

Link to comment
Share on other sites

Sorry Morgan.

I don't know if it is lowering your BP and creating tachy or just the complex system not liking the new med.

I wish there was an easy answer to this stuff but there is not.

Hope it wears off or starts to help soon. !?!?

Link to comment
Share on other sites

gggggggggggrrrrrrrrrrrrrrr. sorry morgan. i hope you're able to straigten things out with the new med soon.

B) melissa

Link to comment
Share on other sites

I'm on day 11 of the same dose of labetalol. My already low BP has dropped (and I'm always cold!) and my heart rate is mostly unaffected (80-120 like usual), but sometimes it?s lower. Ho hum . . . :)

Morgan Le Craze, I often have paradox reactions, but not with this so far. Sorry it's not playing nicely.

Bad med!! Sit! heel!

Link to comment
Share on other sites

Morgan,

Weird what meds do to us with POTS. Do you think you are going to keep taking it for a few more days or are you going to call the doctor who prescribed it? I hope you feel better in the days to come! Take care.

Jacquie

Link to comment
Share on other sites

I'm sitting here staring at it, wondering if I should take it. Last night it made me throw up and have diarrhea an hour after I took it. I hate taking things that actually make me feel worse.

The first few doses didn't do that, but the more I take the sicker I feel, not the other way around. OY, time to call the doctor. I realize this is the same as the coreg he tried to give me, but the side effects with this are worse than the coreg. Man, I will call his office and get the coreg, at least it didn't make me throw up.

Thanks for your input....I need to have some output...morgan

Link to comment
Share on other sites

  • 9 months later...

Hey there!

I was just switched from betaxolol to labetalol yesterday in hopes of the combined alpha/beta blocker being better able to curb the adrenaline rushes... I described my "hot flashes" more in depth, and he was very interested in the fact that I sweat consistently in two odd places a LOT, and related it to the sympathetic nervous system... the new drug isn't necessarily supposed to work miracles, but I'm giving it a try.

I only took the first one about 4 hours ago, and I wasn't expecting to notice anything right away. But I've been really shaky all day, though not chilled, nor feeling like my catecholamine shakes. And my HR has been quite high resting. Hopefully this bit won't last. I guess that's what vacations are for- trying out new drugs!!

Link to comment
Share on other sites

Morgan,

Dr. Grubb wanted me to try Labetalol. However, when I told my cardiologist, he suggested that I try Coreg first. He thought that Coreg was a more gentle drug. He recommended I start with Coreg and then go from there. Right now I am on a small dose of Coreg twice a day. I seem to be in the small group of POTS people who have hypertension.

Hope you can contact your doctor before the long weekend. It would be ashame to have that on your mind.

Lois

PS: Strength to enjoy the Holidays!

Link to comment
Share on other sites

I tried Labetalol before and it was HORRIBLE for me!! I couldn't handle the lowest dose. When I finally saw my POTS doc for the first time he took me off of it IMMEDIATELY and told me that it usually wasn't "recommended" for patients with dysautonomia. (of course that was HIS opinion/knowledge, so who knows).

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...